MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134301
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient ((b)(6)) underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco variable catheter and the patient suffered cardiac tamponade requiring a pericardiocentesis and surgical intervention.After mapping the heart the patient became hypotensive.A cardiac tamponade was noted by using ultrasound.A pericardiocentesis was performed and over 2000ml of fluid was withdrawn and then transfused.The patient was then sent to surgery.Biosense hardware worked within specifications and the caller does not request evaluation of hardware systems.The physician¿s opinion on the cause of the adverse event was the patient had very thin tissue in left atrial appendage (laa), the lasso pushed through it when the catheter fell into the appendage.The patient outcome was fully recovered (no residual effects).The patient had to go to cardiothoracic (ct) surgery and have the laa perforation closed.There was no ablation done prior to the hypotension and cardiac tamponade.The perforation was caused by the lasso catheter which was confirmed by the ct surgeon and ep doctor.A smartablate generator was used during this case.A transseptal puncture was performed with an abbott brk.Prior to noting the cardiac tamponade ablation was not performed.There was no evidence of steam pop.No error messages were observed on biosense webster equipment during the procedure.Force visualization features used were graph, dashboard, vector and visitag were enabled, ablation catheter was not responsible for the perforation though.

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14266683
Report Number2029046-2022-00924
Device Sequence Number19922148
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public10846835009637
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD134301
Device Catalogue NumberD134301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Initial Report FDA Received Date05/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P,D,2.4MMLE,282MM,; 8.5F SHEATH WITH CURVE VIZ LGC; ABBOTT BRK; CARTO 3 SYSTEM; SMARTABLATE GENERATOR KIT-US; SMARTABLATE PUMP KIT-US; SOUNDSTAR ECO SMS 8F CATHETER; THMCL SMTCH SF BID, TC, F-J
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight56 KG